MAUDE Adverse Event Report: STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48561075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the castle teeth fragmented off the cross connector nut tightener.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa review, labelling review, risk assessment.Result: upon visual inspection, the device was confirmed to have a fractured castle tooth that was removed immediately.Manufacturing records were reviewed and no manufacturing anomalies were reported and the instrument was found to be approximately 5 years old.Materials analysis was performed in a previous case and found that "each castle tooth was found to have fractured from inside the castle in a mixed mode ductile with a small amount of cleavage.The hardness and material observed was consistent with what is specified on the print.No material or manufacturing defects were found." conclusion: the likely root cause of the reported event determined to be the age of instrument (5 year old)- normal wear.
 
Event or Problem Description

Brand Name
OASYS CROSS NUT TIGHTHENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7825256
Report Number0009617544-2018-00208
Device Sequence Number1678498
Product Code LXH
UDI-Device Identifier07613327271577
UDI-Public07613327271577
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48561075
Device Lot Number123089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1